I was prescribed epiduo (adapalene & benzoyl peroxide) on Monday 10/3/14 by my GP. Im actually a trainee doctor, and had been in clinics all week with patients who the consultant prescribed this stuff to. She recommended it to me based on the history I gave her, so I went to see my gp and asked about it (ive already had years of acne, and tried pretty much everything else bar oral retinoids)
About 2 months before now I stopped my OCP and my oral tetracyclines, wasn't currently using anything topical as it was doing nothing for me, and just used bare minerals cleanser/moisturiser and cosmetics. My acne wasn't BAD but for someone who is always in a patient facing role it was really starting to get me down.
Anyway, started the epiduo on 10th March, used it every night for 6 nights in a row. No problems at all until night 5 where my skin got a little pink, then even more so the next day. So I took a day off (yesterday night), and now tonight. Ive been applying cetaphil moisturiser, but honestly I don't think its helping. its like its sitting on the top of my skin and not being absorbed, so it still feels tight and horrible, but is shiny? I am coping generally with my face being a bit red, but it seems like ive somehow got this stuff around my eyes. I guess I must have rubbed my face then eyes during my sleep.
What can I do to make this go down? Ive stopped the epiduo for 2 nights now, not using anything other than water and moisturiser. How long will this redness last? Im a bit scared my face is going to be red for weeks!
PS I would ask the dermatologist who recommended it but she is away and im no longer in that department, and my GP doesnt know and offered to do a referral which would take a couple of weeks. I considered taking ibuprofen to ease the inflammation but unfortunately for health reasons I cant.